Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 141, NWS Denver/Boulder, CO

July 21, 2015Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 21, 2015, 2:21 PM MDT for Weld County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2015, 2:21 PM MDT (20:21 UTC)
Expired
Jul 21, 2015, 3:00 PM MDT
In force
39 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 51 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1832 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WUUS55 KBOU 212021
SVRBOU
COC123-212100-
/O.NEW.KBOU.SV.W.0141.150721T2021Z-150721T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
221 PM MDT TUE JUL 21 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WELD COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 300 PM MDT

* AT 219 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
  OF GROVER...OR 32 MILES NORTHEAST OF GREELEY...MOVING NORTHEAST AT
  10 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  GROVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING STRAIGHT LINE WINDS...FUNNEL CLOUDS AND EVEN 
BRIEF TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN 
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4072 10443 4081 10463 4100 10443 4093 10416
      4078 10416
TIME...MOT...LOC 2019Z 245DEG 8KT 4079 10436 

HAIL...1.25IN
WIND...<50MPH

$$

BAKER
2 follow-up statements
761 
WWUS55 KBOU 212050
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT TUE JUL 21 2015

COC123-212100-
/O.CON.KBOU.SV.W.0141.000000T0000Z-150721T2100Z/
WELD CO-
250 PM MDT TUE JUL 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR NORTH CENTRAL WELD COUNTY...

AT 248 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
GROVER...OR 28 MILES SOUTHEAST OF CHEYENNE...AND IS NEARLY
STATIONARY.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
GROVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD 
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

&&

LAT...LON 4072 10443 4081 10463 4100 10443 4093 10416
      4078 10416
TIME...MOT...LOC 2048Z 245DEG 8KT 4084 10442 

HAIL...1.00IN
WIND...<50MPH

$$

BAKER
003 
WWUS55 KBOU 212056
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
256 PM MDT TUE JUL 21 2015

COC123-212105-
/O.EXP.KBOU.SV.W.0141.000000T0000Z-150721T2100Z/
WELD CO-
256 PM MDT TUE JUL 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WELD COUNTY WILL
EXPIRE AT 300 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
HAIL UP TO NICKLE SIZE AND VERY HEAVY RAIN ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DENVER.

LAT...LON 4072 10443 4081 10463 4100 10443 4093 10416
      4078 10416
TIME...MOT...LOC 2054Z 245DEG 8KT 4084 10442 

$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:20 AM MDT, 4 hours 1 minute earlier.

Area forecast discussion, Jul 21, 10:20 AM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1020 AM MDT TUE JUL 21 2015

.UPDATE...
ISSUED AT 1020 AM MDT TUE JUL 21 2015

ADJUSTED POPS TO LINE UP BETTER WITH CURRENT TRENDS THIS
MORNING...HIGHER OVER THE PLAINS AND LOWER OVER THE HIGHER
TERRAIN. PLAN ON ALSO LOWERING TEMPERATURES A FEW DEGREES DUE TO
THE EXTENSIVE CLOUD COVER.

A MOIST AIRMASS IS OVER THE AREA WITH PRECIPITABLE WATER VALUES
AROUND AN INCH ALONG THE FRONT RANGE AND A LITTLE HIGHER OVER THE
EASTERN PLAINS. WATER VAPOR SATELLITE IMAGERY IS SHOWING A WAVE
OVER WESTERN COLORADO WHICH IS HELPING TO PRODUCE THE SHOWERS OVER
THE EASTERN PLAINS. SATELLITE IS ALSO SHOWING SOME SLIGHT DRYING
WHICH SHOULD MOVE EASTWARD THIS AFTERNOON. HOWEVER... THE AIRMASS
SHOULD REMAIN MOIST ENOUGH FOR SHOWERS AND STORMS THROUGH EARLY
EVENING.

EXACTLY HOW MUCH CONVECTION FORMS TODAY REMAINS UNCERTAIN. BEST
INSTABILITY FORECASTED BY THE MODELS IS SUPPOSE TO BE OVER THE
PLAINS...HOWEVER OVERCAST SKIES MAY KEEP IT JUST SLIGHTLY
UNSTABLE...CAPES LESS THAN 500 J/KG. THINK THE SEVERE THREAT WILL
BE LOW. WILL KEEP THE HIGH POPS IN THE FORECAST THROUGH EARLY
EVENING DUE TO THE SHOWERS OVER THE PLAINS SLOWLY BUILDING
WESTWARD AND THE CONVECTION ALREADY FORMING OVER WESTERN COLORADO.

ONE FOCUS FOR CONVECTION LATER TODAY MAY BE ALONG A BOUNDARY THAT
IS JUST EAST OF THE DENVER METRO AREA THAT HAS FORMED DUE TO A
DENVER CYCLONE.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 355 AM MDT TUE JUL 21 2015

MOISTURE IS INCREASING AS EXPECTED WITH SSE LOW LEVEL FLOW AND SW
FLOW ALOFT. PRECIPITABLE WATER UP OVER AN INCH NOW IN BOULDER...
AROUND 1.25 INCHES IN PUEBLO AND GRAND JUNCTION. LOTS OF
INGREDIENTS FOR PRECIPITATION TODAY...MAINLY CONTINUING DEEP
MOIST ADVECTION AND LIFT ASSOCIATED WITH THE JET THAT WILL BE
SAGGING ACROSS NORTHERN COLORADO DURING THE DAY. CLOUD COVER...EARLY
TIMING OF THE SHORTWAVE MOVING ACROSS THE AREA NOW...AND VERY WARM
TEMPERATURES ALOFT ARE INHIBITING FACTORS. THERE ARE SOME BREAKS
IN THE CLOUDS NOW BUT THEY SHOULD FILL IN PRETTY WELL THIS
MORNING. EXPECT SHOWERS TO INCREASE ESPECIALLY OVER THE NORTHWEST
HALF OF THE AREA DURING THE MORNING DUE TO MOISTENING AND LIFT
FROM THE SHORTWAVE AND JET. SOME HINTS IN THE MESOSCALE MODELS OF
THIS ACTIVITY SHIFTING EASTWARD AND THEN A SECOND ROUND OF
CONVECTION DEVELOPING OVER THE MOUNTAINS FROM DIURNAL HEATING
AMPLIFIED BY SOME BREAKS IN THE CLOUDS AS DRIER AND SLIGHTLY
COOLER AIR ALOFT MOVES IN.

GIVEN THE WARMTH ALOFT CAPES WILL BE LIMITED EVEN WITH THE HIGH
DEW POINTS. WE COULD MANAGE TO GET UP TO 1000 J/KG ON THE PLAINS
BY THE END OF THE DAY...BUT MOST OF THE CONVECTION WILL BE IN AN
ENVIRONMENT WITH MORE LIKE 500 J/KG. ENOUGH SHEAR FOR TILTED
UPDRAFTS...BUT IT MAY WIND UP ORGANIZING BANDS INSTEAD DUE TO THE
LOW INSTABILITY. WARM TEMPERATURES AND MOIST ENVIRONMENT WILL ALSO
LIMIT THE WIND AND HAIL THREATS. BEST CHANCE OF SEVERE WEATHER
WOULD BE ON THE SOUTHEAST SIDE OF THIS AFTERNOONS ACTIVITY WHERE
THERE COULD BE FRESH WARM MOIST INFLOW...PALMER DIVIDE IN THE LATE
AFTERNOON OR EVENING. SLOW MOVING SUPERCELLS NOT OUT OF THE
QUESTION IN THAT AREA...THOUGH AGAIN LESS INSTABILITY OR EARLIER
CONVECTION COULD MESS THIS UP. ELSEWHERE HEAVY RAIN FROM TRAINING
OR ANCHORED CONVECTION IN A WARM MOIST ENVIRONMENT IS THE MAIN
THREAT. ONE PLACE THIS COULD COME TOGETHER WOULD BE IN SUSTAINED
LOW LEVEL CONVERGENCE EITHER ALONG THE FOOTHILLS NORTH OF DENVER
OR ON AN OUTFLOW BOUNDARY FROM THE JET RELATED CONVECTION...AGAIN
THIS WOULD MOST LIKELY BE NORTH OR NORTHEAST OF DENVER. DOUBTS
ABOUT THE STRENGTH OF THE CONVECTION AND THE FLOW ALOFT MAKES ME
HOLD BACK FROM A FLASH FLOOD WATCH...THOUGH WE WILL NEED TO
MONITOR FOR THE POSSIBILITY OF A BACKBUILDING OR ANCHORED CELL
SETUP COMBINED WITH STRONGER THAN EXPECTED STORMS. FOR NOW WILL
MENTION 1-3 INCHES OF RAIN IN 1-3 HOURS AS THE WORST CASE SCENARIO
WITH MOST AREAS RECEIVING QUITE A BIT LESS.

MOST OF THE ORGANIZED CONVECTION SHOULD BE OUT OF THE AREA BY LATE
EVENING...THOUGH SOME LIGHTER SHOWERS ARE STILL POSSIBLE
OVERNIGHT. CLEARING WILL LIKELY BE SLOW BUT DRIER AIR WILL BE
WORKING IN FROM THE WEST.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 355 AM MDT TUE JUL 21 2015

THE FLOW ALOFT WED AND THU WILL BE SWLY AS DRIER AIR GRADUALLY
SPREADS OVER THE AREA.  THERE WILL STILL BE SOME ISOLD TO WDLY SCT
AFTN TSTMS ON WED HOWEVER BY THU IT SHOULD BE DRY OVER MOST OF THE
AREA.  THE ONLY EXCEPTION MAY BE OVER THE FAR ERN PLAINS WHERE A
DRYLINE MAY EXIST WHICH COULD ALLOW FOR ISOLD AFTN TSTMS.
TEMPERATURES WILL BEGIN TO WARM AS READINGS RISE INTO THE MID 80S TO
NR 90 ON WED WITH LOWER TO MID 90S BY THU OVER NERN CO.

ON FRI AN UPPER LEVEL HIGH WILL BE OVER WRN TEXAS WITH SSW FLOW
ALOFT ACROSS NRN CO.  AT THIS POINT IT APPEARS MOST OF THE AREA WILL
REMAIN DRY EXCEPT ONCE AGAIN OVER THE FAR ERN PLAINS WHERE SOME
ISOLATED AFTN TSTMS MAY DEVELOP.  HIGHS ON FRI WILL REMAIN IN THE
90S ACROSS NERN CO.

FOR THE WEEKEND AN UPPER LEVEL HIGH WILL BE CENTERED OVER THE SRN
PLAINS INTO TEXAS WITH SSW FLOW ALOFT OVER THE AREA. APPEARS THERE
WILL BE SOME SUBTROPICAL MOISTURE EMBEDDED IN THE FLOW WHICH WILL
AFFECT THE AREA SAT INTO SUN WHICH MAY BRING AN INCREASE IN TSTM
ACTIVITY. HIGHS SAT AND SUN WILL BE IN THE UPPER 80S TO LOWER 90S
ACROSS THE PLAINS. BY MON LITTLE CHANGE IS EXPECTED AS THE FLOW
ALOFT REMAINS SSW WITH SOME SUBTROPICAL MOISTURE STILL AFFECTING
THE AREA SO WILL KEEP IN A SLIGHT CHC OF STORMS.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1020 AM MDT TUE JUL 21 2015

CLOUDS WILL INCREASE THROUGH 18Z WITH CEILINGS OF 6000 TO 10000
FEET. SHOWERS WILL BE POSSIBLE...WITH THE BEST CHANCE AT KDEN.
AFTER 18Z...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE DENVER AREA.
HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 30 KNOTS WILL BE
POSSIBLE WITH THE STRONGER STORMS.

A DENVER CYCLONE HAS DEVELOPED THIS MORNING JUST EAST OF KDEN AND
IS PRODUCING WESTERLY WINDS AT KDEN AND KAPA. IF THE CYCLONE
DISSIPATES...SOUTHERLY WINDS WILL PREVAIL. OTHERWISE...EXPECT
WEST TO CONTINUE AFTER 18Z. OUTFLOW WINDS FROM CONVECTION AFTER
18Z WILL ALSO MAKE FORECASTING WIND DIRECTION A CHALLENGE.

THREAT FOR STORMS WILL END BETWEEN 00Z AND 03Z AS THE AIRMASS
DRIES AND STABILIZES.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MEIER
SHORT TERM...GIMMESTAD
LONG TERM...RPK
AVIATION...MEIER
Hazardous weather outlook, Jul 21, 10:46 AM MDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1046 AM MDT TUE JUL 21 2015

COZ030>051-221700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1046 AM MDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A MOIST WEATHER SYSTEM WILL MOVE OVER COLORADO TODAY. SHOWERS AND
THUNDERSTORMS WILL BECOME NUMEROUS THIS AFTERNOON...THEN DIMINISH
THIS EVENING. MOST PLACES WILL SEE LIGHT TO MODERATE
RAINFALL...BUT THE STRONGEST STORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL OF 1 TO 3 INCHES IN A HOUR OR TWO WHICH COULD PRODUCE
FLOODING. THERE IS ALSO A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
WITH GUSTY WINDS AND LARGE HAIL THIS AFTERNOON ALONG THE FRONT
RANGE AND EASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON
AS WEATHER ACROSS NORTHEAST COLORADO BEGINS WARMING UP FOR THE
END OF THE WEEK. VERY WARM CONDITIONS ARE EXPECTED THURSDAY AND
FRIDAY WITH HIGH TEMPERATURES ON THE PLAINS CLIMBING TO THE LOWER
AND MID 90S. SOME LOCATIONS ON THE FAR NORTHEAST PLAINS MAY SEE A
FEW THUNDERSTORMS...BUT THE REST OF NORTHEAST COLORADO SHOULD BE
DRY. OVER THE WEEKEND...TEMPERATURES ARE EXPECTED TO REMAIN AROUND
SEASONAL NORMALS...BUT THE CHANCE OF THUNDERSTORMS WILL INCREASE
BY SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 21, 12:03 PM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1203 PM MDT TUE JUL 21 2015

COZ035-036-039-211830-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
1203 PM MDT TUE JUL 21 2015

...SPECIAL WEATHER STATEMENT...

AT 1201 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM
STRENGTHENING NEAR ROLLINSVILLE IN THE HIGH FOOTHILLS...OR 31 MILES
WEST OF DENVER...MOVING EAST AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ARVADA...WESTERN BOULDER...NEDERLAND...PINECLIFFE...
ROLLINSVILLE...ELDORADO SPRINGS AND ELDORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4008 10525 3987 10523 3985 10542 3989 10538
      3991 10542 3988 10545 3988 10547 3985 10544
      3984 10547 3987 10547 3989 10549 3989 10551
      3991 10553 3991 10557 3992 10552 3994 10554
      3994 10555 3995 10555
TIME...MOT...LOC 1801Z 263DEG 6KT 3988 10551

BAKER
Special weather statement, Jul 21, 1:31 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
131 PM MDT TUE JUL 21 2015

COZ036-040-041-212015-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
131 PM MDT TUE JUL 21 2015

...SPECIAL WEATHER STATEMENT...

AT 127 PM MDT...DOPPLER RADAR WAS TRACKING TWO STRONG
THUNDERSTORMS...ONE NEAR SOUTH PLATTE...OR 27 MILES SOUTHWEST OF
DENVER...THE OTHER NEAR HIGHLANDS RANCH...OR 12 MILES SOUTH OF
DENVER. THESE STORMS WERE MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS TO 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN DENVER...CENTENNIAL...HIGHLANDS RANCH...PARKER...
LITTLETON...GREENWOOD VILLAGE...LONE TREE...ROXBOROUGH PARK...SOUTH
PLATTE...BUFFALO CREEK...SEDALIA...SPRUCEWOOD...LOUVIERS...SURREY
RIDGE...BEVERLY HILLS AND THE PINERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL IS OCCURRING WITH THESE STORM...AND MAY LEAD TO MINOE
LOWLAND AND STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3930 10525 3940 10532 3953 10511 3952 10512
      3952 10511 3948 10512 3949 10510 3951 10508
      3954 10508 3956 10505 3957 10506 3967 10491
      3948 10472
TIME...MOT...LOC 1927Z 231DEG 12KT 3938 10521

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 12:03 PM MDTSpecial Weather StatementBOUBoulder27 min
Jul 21, 1:31 PM MDTSpecial Weather StatementBOUDouglas44 min
Jul 21, 1:40 PM MDTAreal Flood AdvisoryBOUWeld3 hr
Jul 21, 1:45 PM MDTAreal Flood AdvisoryBOUArapahoe, Douglas, Jefferson3 hr
Jul 21, 1:49 PM MDTSevere Thunderstorm WarningBOUWeld26 min
Jul 21, 2:31 PM MDTFlash Flood WarningBOUWeld3 hr
Jul 21, 3:18 PM MDTSevere Thunderstorm WarningBOUWeld27 min
Jul 21, 3:29 PM MDTAreal Flood AdvisoryBOUMorgan3 hr
Jul 21, 3:37 PM MDTFlash Flood WarningBOUDouglas2 hr
Jul 21, 3:50 PM MDTFlash Flood WatchBOUAdams, Arapahoe, Logan, Morgan, Washington, Weld4 hr
Jul 21, 3:56 PM MDTFlash Flood WarningBOUMorgan, Weld3 hr
Jul 21, 4:11 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe34 min
Jul 21, 4:21 PM MDTAreal Flood AdvisoryBOUDouglas, Elbert2 hr
Jul 21, 4:28 PM MDTSevere Thunderstorm WarningBOUWashington34 min
Jul 21, 5:00 PM MDTAreal Flood AdvisoryBOULogan, Weld3 hr
Jul 21, 5:43 PM MDTSpecial Weather StatementBOUElbert32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.